Hail, Nemaha
- When
- July 3, 4:19 PM CST
- Where
- Nemaha County, 5 mi SW of Brownville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.350, -95.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 3, 1:45 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 245 PM CDT TUE JUL 3 2001 TSTM CHCS THIS EVENING THEN AGAIN WED NGT MAIN FCST CONCERN. MESOETA DID FAIRLY WELL WITH MCS FCST YDA AND THUS WL TREND TWD THAT MODEL TDA HOWEVER...WL ALSO USE CURRENT STLT TRENDS PLUS RUC FOR SHORT TERM FINE TUNING. IN THE SHORT TERM...MESO-LOW APPEARED TO BE NR OMA VCNTY AT 19Z. CONVERGENCE ARND LOW WAS AIDING CU FIELD DVLPMNT ALNG MO RVR INTO SWRN IA. OTHER CU FIELD WHICH DVLPD FIRST IN NERN NEBR ALNG ANOTHER WK BNDRY REMAINED OVER THAT AREA...ALTHO WITH SFC WNDS BECOMING NERLY FM NERN NEBR INTO SCNTRL NEB...CONVERGENCE OVER NERN NEBR WAS NOT AS GREAT AS FTHR SE. FEEL BEST TSTM CHCS THIS EVENING WL BE OVR FAR SERN NEBR/SWRN IA...SPCLY SWRN IA WHERE LAPS CIN WAS LOWEST AT 19Z. THIS SUPPORTED BY LATEST RUC. OTHER CONVECTION WHICH WAS OCCURRING ON NRN FRINGES OF RESIDUAL 850 MB MOISTURE ON SW SIDE OF UPR JET THIS MORNING CONTD TO DROP SE THRU WRN NEBR BUT WAS NOT STRENGTHENING YET DUE TO LACK OF LOW LVL INFLOW. BUT STILL CAN'T RULE OUT DVLPMENT IN NERN NEBR AS SLIGHTLY DRIER LOW LVL AIR WAS BUMPING INTO MODERATELY HIGH MOISTURE AND ELEVATED ACTIVITY CONTD OFF TO THE W. MOST OF THE CONVECTION SHOULD EITHER SHIFT INTO SERN NEBR OR LOCATIONS S THRU 06Z AS LOW LVL JET IS FCST FTHR S THAN LAST NGT. THUS ANY HEAVY RAIN THREAT APPEARS IT WOULD BE S OF WHERE THE MORE SIGFNT RAINS FELL LAST NGT. PREV FCST LOWS LOOK OK. FOR WED...NOT MUCH CHANGE TO UPPER LEVEL PTN...ALTHOUGH SFC FNT AND HOTTEST AIR SHOULD BE PUSHED S OF FCST AREA. THIS SHOULD ALLOW SOME SLIGHT COOLING SRN ZONES WITH PERSISTENCE GOOD FOR THE N. WL LEAVE IN A SLIGHT CHC OF LATE AFTN TSTMS FAR S IN CASE FNT SETS UP A LTL FTHR N. WED NGT...MESOETA FCSTS ANOTHER MCS TO DVLP OVR WRN HIGH PLAINS AND THEN DROPS IT SE ACRS CWA. THIS LOOKS PSBL GIVEN LOW LVL JET PSN IS FTHR N AND STGR. BEST CHCS APPEAR WRN AND SRN ZONES THOUGH. WL KEEP SMALL POPS IN FAR SOUTH ON THU...AND N IN THE MORNING. HOWEVER...RDG BUILDS NEWD AND 500 MB TEMPS WARM FAIRLY SIGNIFICANTLY WHICH COULD CAP THINGS OFF. DESPITE WARMING ALOFT...SLIGHT COOLING IS NOTED AT SFC WHICH COULD KEEP READINGS A LTL BLO THOSE EXPECTED WED. .OMA...NONE CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-032330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1145 AM CDT TUE JUL 3 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A WEAK FRONT IS FORECAST TO REMAIN NEARLY STATIONARY INTO THIS EVENING FROM SOUTHWEST IOWA INTO SOUTHEAST NEBRASKA. AFTERNOON TEMPERATURES CLIMBING INTO THE LOWER 90S COMBINED WITH DEWPOINT TEMPERATURES NEAR 70 WILL CAUSE CONDITIONS TO BECOME QUITE UNSTABLE ACROSS THE AREA. THUNDERSTORMS COULD DEVELOP IN THE VICINITY OF THE FRONT AFTER 400 OR 500 PM AND THE WIND SHEAR AND INSTABILITY LIKELY TO BE PRESENT COULD CAUSE THE STORMS TO BECOME ORGANIZED AND PRODUCE LARGE HAIL AND STRONG WINDS. OTHER THUNDERSTORMS COULD DEVELOP WEST OF THE REGION IN UPSLOPE SURFACE FLOW LATER THIS AFTERNOON. THESE STORMS WOULD MOVE SOUTHEAST AND BE FED BY A LOW LEVEL JET THAT WILL INCREASE AROUND SUNSET. THIS WOULD GIVE THE SOUTHERN PART OF THE REGION ANOTHER CHANCE FOR THUNDERSTORMS LATER THIS EVENING AND TONIGHT. AGAIN SOME OF THESE STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. EVEN THOUGH THE ABOVE MENTIONED FACTORS WOULD INDICATE THE HIGHEST CHANCE OF SEVERE WEATHER WOULD BE AROUND OMAHA AND POINTS SOUTH...THE ENTIRE REGION HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS BY EVENING. THIS IS DUE TO MODERATELY HIGH INSTABILITY LIKELY BY LATE AFTERNOON AND THE FORECAST WIND SHEAR THAT WILL BE PRESENT. THE THREAT...HOWEVER...WOULD LAST A LITTLE LONGER ACROSS THE SOUTHERN SECTIONS OF THE REGION...PROBABLY A LITTLE PAST MIDNIGHT CHERMOK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1209 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM BLOOMFIELD NE .88 INCH HAIL
07/02/01 KNOX REPORTED BY FIRE AND
RESCUE.IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-040315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT TUE JUL 3 2001 STORM SPOTTERS MAY BE REQUIRED LATE THIS EVENING AND TONIGHT ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A WEAK FRONT FROM EAST CENTRAL IOWA TO THE SOUTHEAST CORNER OF NEBRASKA AND THEN WEST ACROSS NORTHERN KANSAS IS LIKELY TO ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. THE AIRMASS IS VERY UNSTABLE NEAR AND SOUTH OF THE BOUNDARY. THUNDERSTORMS WHICH DEVELOP COULD BECOME SEVERE. SHEAR IS GREAT ENOUGH NEAR THE FRONT FROM THE MISSOURI RIVER EAST THAT TORNADOES ARE POSSIBLE AND A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST IOWA FROM SHELBY AND HARRISON COUNTIES SOUTH UNTIL 10 PM CDT. OVER SOUTHEAST NEBRASKA SEVERE THUNDERSTORMS ARE POSSIBLE...BUT LARGE HAIL IS THE MOST LIKELY FORM OF SEVERE WEATHER...ALTHOUGH DAMAGING WINDS AND TORNADOES ARE POSSIBLE. THUNDERSTORMS MAY ALSO OCCUR OVER NORTHEAST AND EAST CENTRAL NEBRASKA TONIGHT. THERE IS SOME CHANCE OF SEVERE WEATHER WITH THESE STORMS...BUT IT IS NOT AS LIKELY AS TO THE SOUTH.6 POWERS
The Omaha radar (KOAX), 121 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256634.